MAUDE Adverse Event Report: COOK INC CANTATA 2.9 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CANTATA 2.9 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Found hair in unopened cantata packaging.The customer reported that, upon inspection of the cantata 2.9 superselective microcatheter, a hair was discovered in the packaging.The device was not opened; accordingly, no patient contact was made, and no adverse events occurred.The customer declined to provide additional information regarding the incident.The product was returned for evaluation, and the investigation is currently pending.
 
Additional Manufacturer Narrative
Pma/510(k) #: k131772.A review of complaint history, device history record, documentation, specifications, quality control data and visual inspection of the device was conducted during the investigation.The product was returned.Investigation of the product confirmed the presence of foreign matter in the sealed packaging.The manufacturing documents in place at the time of manufacture were reviewed, and it was found that the packaging was visually inspected by quality control and no notable gaps in production or processing controls were identified.The risk specification for this product includes the failure mode for packaging not keeping the device sterile and for not and identifies that multiple risk controls are in place to mitigate the risk of this type of failure.The device history record for lot number 7773220 was reviewed.No non-conformances were identified.A search of our complaint records indicates that this is the only complaint on the lot number at the time of investigation.The root cause of this event is manufacturing related - foreign matter as evidenced by the photos sent by the customer and examination of the returned device.The device is out of specification as it is contaminated with foreign matter.The complaint is confirmed based on customer testimony and examination of the returned device.We have notified the appropriate personnel and will continue to monitor for similar events.Per the quality engineering risk assessment no further action is required.

Brand Name
CANTATA 2.9 SUPERSELECTIVE MICROCATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6865503
Report Number1820334-2017-02904
Device Sequence Number636437
Product Code KRA
UDI-Device Identifier10827002345826
UDI-Public(01)10827002345826(17)191110(10)7773220
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberMCS-2.9-NT-135-15-HP
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer02/08/2018
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1